Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 178, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 27, 2010, 3:38 PM CDT for Chariton County, Macon County, Randolph County, Missouri. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2010, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 27, 2010, 3:55 PM CDT
- In force
- 17 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Chariton County, MO, Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 162 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:01 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 27, 2:01 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 201 PM CDT SUN JUN 27 2010 .DISCUSSION... NEAR TERM (THROUGH TONIGHT)... UPPER LEVEL SHORT WAVE TROUGH DIVING INTO THE NORTHERN TIER OF THE COUNTRY THIS AFTERNOON WITH ASSOCIATED SFC COLD FRONT NOW BISECTING THE CWA. EMBEDDED SHORT WAVE TROUGH WITHIN OVERALL WESTERLIES CURRENTLY SLIDING ACROSS CENTRAL INTO EASTERN KANSAS. MID LEVEL CLOUD COVER ALONG WITH SCATTERED LIGHT SHOWERS DEVELOPING AHEAD OF AFOREMENTIONED SHORT WAVE TROUGH IN RESPONSE TO ASSOCIATED LARGER SCALE ASCENT. AS SLIGHT COOLING ALOFT OVERSPREADS THE SFC BOUNDARY...EXPECT MORE SFC BASED CONVECTION TO INITIATE THIS AFTERNOON. WITH SFC BOUNDARY ALREADY THROUGH A UNIONVILLE TO KANSAS CITY LINE...EXPECT BULK OF AFTERNOON CONVECTION TO REMAIN ACROSS THE SOUTHERN AND EASTERN COUNTIES. AHEAD OF THE BOUNDARY...SOUTHWESTERLY LLVL FLOW COUPLED WITH DEEP BOUNDARY LAYER MIXING TO ABOUT H825 HAS ALLOWED TEMPERATURES TO WARM INTO THE UPPER 80S TO NEAR 90 DEGREES THIS AFTERNOON. THIS COUPLED WITH RICH LLVL MOISTURE...IE TDS IN THE LOWER TO MID 70S...HAS RESULTED IN MLCAPE VALUES ON THE ORDER OF 2000-4000 J/KG. HOWEVER...THE AREA REMAINS TO THE SOUTH OF STRONGER MID/UPPER LEVEL WESTERLIES AND EVEN EMBEDDED SHORT WAVE TROUGH ACROSS KANSAS HAS ONLY CONTRIBUTED TO ABOUT 20-30 KTS OF 0-6KM BULK SHEAR. THEREFORE...EXPECTING ANY CONVECTION THAT DEVELOPS TO EXHIBIT PULSE TO MULTICELL CHARACTERISTICS THROUGH THE AFTERNOON. IN ADDITION...ROBUST UPDRAFT POTENTIAL WILL BE SOMEWHAT LIMITED DESPITE AMPLE INSTABILITY GIVEN WEAK MID LEVEL LAPSE RATES. THEREFORE...THE MAIN THREAT THROUGH THE AFTERNOON WILL BE LOCALIZED GUSTY WINDS WITH THE STRONGER CONVECTION. PROBABILITIES FOR LARGE HAIL SHOULD ALSO REMAIN FAIRLY LOW GIVEN FREEZING LEVELS OF 14-15KFT. LATEST SHORT RANGE GUIDANCE SUGGESTS THE BULK OF ACTIVITY WILL MOVE SOUTH AND EAST OF THE CWA SHORTLY AFTER 00Z. HAVE TAILORED POPS TO REFLECT THIS TREND WITH DRYING CONDITIONS THROUGH THE REMAINDER OF THE NIGHT. DEROCHE SHORT/MEDIUM RANGE (MON-SUN)... WITH THE MID-LVL RIDGING AXIS BEGINNING TO ESTABLISH ITSELF OVER THE HEART OF THE COUNTRY BY MONDAY...ITS HARD TO FIND MUCH REASON TO MAKE CHANGES TO THE FCST THROUGH NEXT WEEKEND. BY MONDAY...THE PASSING COLD FRONT WILL HAVE PUSHED WELL SOUTH OF THE CWA...WITH WEAK SFC HIGH PRESSURE DRIFTING SE. TEMPS SHOULD CONTINUE TO WARM NICELY GIVEN WARMER AIR REMAINING ALOFT AND FULL SUNSHINE. THE MID TO UPR 80S SHOULD BE PREVAILING. BY MONDAY NIGHT A SECONDARY VERY WEAK COLD FRONT WILL DRIFT THROUGH THE AREA FROM THE NORTH. BEHIND THIS COLD FRONT A MUCH LARGER AREA OF HIGH PRESSURE WILL SETTLE INTO THE MID-SECTION OF THE UNITED STATES. THIS WILL ALLOW NR NML TEMPS AND COMFORTABLE DEW POINTS TO ADVECT INTO THE REGION THROUGH AT LEAST FRIDAY. ONLY POINT OF CONCERN WOULD BE THE POTENTIAL FOR A BIT OF GROUND FOR EACH MORNING IN VALLEYS AS THE BOUNDARY LAYER DECOUPLES AND SFC TEMPS FALL INTO THE LOWER 60S. BY NEXT WEEKEND THE MID-LVL RIDGE SHOULD BEGIN TO SHIFT EWRD SLIGHTLY...EXPOSING THE CWA TO A SLIGHTLY STRONGER FETCH OF SWLY FLOW IN THE LOW-LVLS. AS A RESULT...HAVE BUMPED READINGS INTO THE LOWER 90S SAT/SUN. MEDIUM RANGE FCST IS BASED HIGHLY ON THE GEFS/ECMWF...WITH THE 06Z/12Z GFS/GEM A STRONG OUTLIER REGARDING THE IMPACTS OF TS ALEX. WILL DISREGARD THE GFS/GEM ATTM. DUX && .AVIATION... SYNOPTIC COLD FRONT CURRENTLY NEARING THE KMKC TERMINAL...HAVING ALREADY PASSED THROUGH KSTJ AND KMCI. SHORT WAVE TROUGH EMBEDDED WITHIN OVERALL WESTERLIES MOVING ACROSS CENTRAL KANSAS ATTM. AS FORCING FOR ASCENT INCREASES THIS AFTERNOON WITH THE ARRIVAL OF AFOREMENTIONED TROUGH...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SFC COLD FRONT. WITH FRONT CURRENTLY MOVING THROUGH THE TERMINALS...LATEST THINKING IS THAT THUNDERSTORM ACTIVITY WILL REMAIN SOUTH AND EAST OF THE TERMINALS THIS AFTERNOON. OTHERWISE...WINDS WILL SHIFT AROUND TO THE NW AND PERSIST THROUGH TONIGHT. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 27, 12:51 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1251 PM CDT SUN JUN 27 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1251 PM CDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A FRONTAL BOUNDARY SWEEPS SOUTHEAST THROUGH THE REGION. THE POTENTIAL FOR SEVERE THUNDERSTORM ACTIVITY IS LOW AT THIS TIME...HOWEVER...CANNOT RULE OUT A COUPLE OF STRONG STORMS CAPABLE OF PRODUCING LOCALIZED GUSTY WINDS. THIS POTENTIAL WOULD BE MAINLY CONFINED TO AREAS ALONG AND SOUTH OF A KIRKSVILLE MISSOURI TO PAOLA KANSAS LINE. THUNDERSTORM ACTIVITY WILL LIKELY MOVE OUT OF THE OUTLOOK AREA BY THIS EVENING. ADDITIONALLY...HEAVY RAIN WILL BE POSSIBLE WITH ANY OF OF TODAYS ACTIVITY WHICH MIGHT LEAD TO SOME LOCAL FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DEROCHE
In the hours before
Special weather statement, Jun 27, 2:21 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
221 PM CDT SUN JUN 27 2010
MOZ016-017-024-025-272000-
ADAIR MO-LINN MO-MACON MO-SULLIVAN MO-
221 PM CDT SUN JUN 27 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SULLIVAN...
NORTHWESTERN MACON AND LINN COUNTIES IN NORTH CENTRAL MISSOURI...AND
SOUTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI UNTIL 300 PM CDT...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
BROWNING TO 8 MILES EAST OF LINNEUS TO LACLEDE...AND MOVING EAST AT
30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BROOKFIELD...BUCKLIN...WINIGAN...SAINT CATHERINE...NEW BOSTON...
ETHEL...SOUTH GIFFORD AND ELMER.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4009 9254 3991 9262 3974 9279 3974 9333
3991 9315 4009 9308
TIME...MOT...LOC 1920Z 270DEG 25KT 4000 9299 3991 9303
3981 9313
ADOLPHSONSpecial weather statement, Jun 27, 2:54 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
254 PM CDT SUN JUN 27 2010
MOZ024-025-032-272045-
CHARITON MO-LINN MO-MACON MO-
254 PM CDT SUN JUN 27 2010
...SIGNIFICANT WEATHER ADVISORY FOR MACON...EASTERN LINN AND
NORTHEASTERN CHARITON COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 345 PM
CDT...
AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST
OF BUCKLIN TO 5 MILES NORTH OF BUCKLIN TO BROOKFIELD...AND MOVING
EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MARCELINE...BUCKLIN...CALLAO...ATLANTA...BEVIER...ETHEL...ELMER...
NEW CAMBRIA AND WIEN.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3976 9249 3961 9265 3961 9270 3960 9271
3971 9320 4004 9287 4004 9275 3997 9234
3995 9233
TIME...MOT...LOC 1954Z 287DEG 17KT 3997 9276 3986 9288
3975 9299
ADOLPHSONSpecial weather statement, Jun 27, 3:11 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 PM CDT SUN JUN 27 2010
MOZ037>039-043-044-272100-
CASS MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-SALINE MO-
311 PM CDT SUN JUN 27 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALINE COUNTY IN
CENTRAL MISSOURI...AND LAFAYETTE...SOUTHEASTERN JACKSON...JOHNSON AND
NORTHEASTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 400 PM
CDT...
AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGGINSVILLE TO
ODESSA TO LONE JACK...AND MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HIGGINSVILLE...CONCORDIA...CORDER...ALMA...BLACKBURN...LAKE
LAFAYETTE...PITTSVILLE...AULLVILLE...FAYETTEVILLE...EMMA...
CENTERVIEW AND MOUNT LEONARD.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3911 9326 3891 9355 3872 9386 3881 9436
3900 9405 3921 9377
TIME...MOT...LOC 2011Z 283DEG 15KT 3912 9373 3898 9393
3885 9415
ADOLPHSONSpecial weather statement, Jun 27, 3:25 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 325 PM CDT SUN JUN 27 2010 MOZ031-032-039-272115- CARROLL MO-CHARITON MO-SALINE MO- 325 PM CDT SUN JUN 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHARITON...EASTERN CARROLL AND NORTHERN SALINE COUNTIES UNTIL 415 PM CDT... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BOSWORTH...OR 6 MILES NORTHEAST OF CARROLLTON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOSWORTH...BRUNSWICK...WAKENDA...MIAMI...DE WITT...TRIPLETT AND DALTON. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3955 9298 3930 9297 3932 9351 3950 9351 TIME...MOT...LOC 2025Z 268DEG 16KT 3941 9339 ADOLPHSON
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:23 AM CDT | Special Weather Statement | EAX | Worth | 37 min |
| Jun 27, 4:33 AM CDT | Special Weather Statement | EAX | Gentry | 27 min |
| Jun 27, 5:51 AM CDT | Special Weather Statement | EAX | Adair, Schuyler | 39 min |
| Jun 27, 6:00 AM CDT | Special Weather Statement | EAX | Mercer, Putnam, Sullivan | 45 min |
| Jun 27, 7:08 AM CDT | Special Weather Statement | EAX | Lafayette | 52 min |
| Jun 27, 7:10 AM CDT | Special Weather Statement | EAX | Johnson | 35 min |
| Jun 27, 2:21 PM CDT | Special Weather Statement | EAX | Linn | 39 min |
| Jun 27, 2:54 PM CDT | Special Weather Statement | EAX | Macon | 51 min |
| Jun 27, 3:11 PM CDT | Special Weather Statement | EAX | Lafayette | 49 min |
| Jun 27, 3:25 PM CDT | Special Weather Statement | EAX | Carroll | 50 min |
| Jun 27, 3:46 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon | 29 min |
| Jun 27, 4:03 PM CDT | Special Weather Statement | EAX | Chariton | 42 min |
| Jun 27, 4:08 PM CDT | Special Weather Statement | EAX | Randolph | 52 min |
| Jun 27, 4:16 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 29 min |
| Jun 27, 4:26 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Macon, Randolph | 6 hr |
| Jun 27, 4:42 PM CDT | Special Weather Statement | EAX | Chariton, Randolph | 48 min |
| Jun 27, 4:44 PM CDT | Special Weather Statement | EAX | Cooper | 46 min |
| Jun 27, 5:30 PM CDT | Special Weather Statement | EAX | Howard | 30 min |
| Jun 27, 6:04 PM CDT | River Flood Warning | EAX | Chariton, Macon | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.